Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 26, 2018, 8:28 AM CST for 4 counties in Alabama. It took effect at Mar 1, 2018, 9:00 AM CST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2018, 8:28 AM CST (14:28 UTC)
- In effect from
- Mar 1, 2018, 9:00 AM CST
- Expired
- Mar 3, 2018, 9:00 AM CST
- In force
- 48 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 146 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1).
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
142
WGUS44 KBMX 261428
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
828 AM CST Mon Feb 26 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
Recent rainfall over the past few days along with additional
forecast rainfall will create water rises above established flood
stage at the Demopolis Lock and Dam along the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-270228-
/O.NEW.KBMX.FL.W.0008.180301T1500Z-180303T1500Z/
/DLDA1.1.ER.180301T1500Z.180302T0600Z.180303T0300Z.NO/
828 AM CST Mon Feb 26 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Thursday morning to Saturday morning...or until the Warning is
cancelled.
* At 8:15 AM Monday The stage Was 55.1 feet.
* Flood stage is 68 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and
continue to rise to near 68.3 feet by early Friday morning. The
river will fall below flood stage by Friday night.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$2 follow-up statements
629
WGUS84 KBMX 270304
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
904 PM CST Mon Feb 26 2018
...A flood warning continues for the Tombigbee River At Bevill Lock
and Dam and at Demopolis...
.Rainfall over the past few days along with additional forecast
rainfall later this week will continue to maintain water rises that
exceed flood stage along parts of the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-271504-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-180302T0300Z/
/AVLA1.1.ER.180226T1333Z.180227T0000Z.180301T1500Z.NO/
904 PM CST Mon Feb 26 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Thursday evening...or until the warning is cancelled.
* At 8:00 PM Monday the stage was 123.2 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is occurring. The
river is near crest and expected to slowly fall the next few days.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-271504-
/O.EXT.KBMX.FL.W.0008.180301T2100Z-180303T1330Z/
/DLDA1.1.ER.180301T2100Z.180302T1200Z.180303T0130Z.NO/
904 PM CST Mon Feb 26 2018
The Flood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Thursday afternoon to Saturday morning...or until the warning
is cancelled.
* At 8:15 PM Monday the stage was 60.3 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and
continue to rise to near 68.5 feet by Friday morning. The river
will fall below flood stage by Friday evening.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$597
WGUS84 KBMX 271425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
825 AM CST Tue Feb 27 2018
...The flood warning is cancelled for the Tombigbee River At
Demopolis Lock and Dam...
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.The upper Tombigbee River is beginning to fall...and rises along
the river farther downstream will not be as great as earlier
forecast. Therefore the Flood Warning for Demopolis Lock and Dam is
no longer in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-280225-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-180303T1648Z/
/AVLA1.1.ER.180226T1333Z.180227T0000Z.180303T0448Z.NO/
825 AM CST Tue Feb 27 2018
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 7:00 AM Tuesday the stage was 123.1 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday night...but then begin to rise again and crest a second
time near 122.8 feet Friday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-271455-
/O.CAN.KBMX.FL.W.0008.000000T0000Z-180303T1330Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 AM CST Tue Feb 27 2018
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 7:15 AM Tuesday the stage was 63.5 feet.
* Flood stage is 68 feet.
* No flooding is forecast.
* Forecast...The river will crest below flood stage near 66.5 feet
Wednesday evening and then begin to fall.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 26, 5:46 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 26, 5:46 AM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 546 AM CST Mon Feb 26 2018 .UPDATE... For 12Z Aviation. && .SHORT TERM... Today and Tonight. Beginning to the end of the rain across the northwest this morning as the main system exits to the east during the morning hours. The main front is near the I-85 corridor this morning with a trough approaching the the west. An area of low pressure is currently developing along the coast along the cold front. This has allowed the rain to intensify a bit as it pushes into Central Alabama. As we move through the early morning hours we will begin to see the low pressure system continue to slide across the front and begin to see the rain end from west to east. Highest chances will be during the morning hours and particulary before 10 am. Cannot rule out an isolated shower through the afternoon anywhere along and ahead of the trough as well as it slides southeast. Does look like the main moisture will be south of the I-20 corridor after 3 pm and then east of the area by 6 pm, so have continued with a dry forecast after sunset. If there is any left over showers it would be in the far southeastern counties. As for temperatures, there are several factors that will have a say so in the forecast. First, behind the front we will see northwesterly, then westerly winds. The more westerly the winds are, the warmer the temperatures will be be as we will miss out on any CAA. Cloud cover will also be a big player, especially with the trends. With light rain and cloud cover the southeast will see the warming trend a little bit later than the rest of the area, but with the very little CAA, expect temperatures to still get into the low 70s here. In the Central sections, or counties north of I-85 and south of I-20, the rain should move on out early enough to see a generally normal temperature curve, but clouds will work back in after 3 pm, so any heating here will decrease fairly quickly with the approach of the clouds associated with the tough. As for the Northwest, the rain will end very quickly after sunrise, if not before, but it looks like cloud cover and a touch more CAA will keep temperatures here in the upper 50s to low 60s. Any clearing before Noon could allow temperatures to be a touch warmer here, but cloud cover should increase after that and put any warming trend to rest. For tonight, clouds will clear slowly so the drop off will not be as dramatic as a typical nightfall, but we will still see temperatures in the low 40s north to low 50s south. Maybe even some upper 30s in the far northeast. 16 .LONG TERM... Tuesday through Sunday. Central Alabama will catch a break from the rain during the daylight hours on Tuesday in between weather systems, but the progressive weather pattern will make for a busy period Tuesday night through Thursday. A shortwave in the Southwest U.S. is expected to eject eastward during that time frame, and this will cause a warm front to move northward across the region Tuesday night into Wednesday. Widespread rain is likely across the northern two-thirds of the forecast area as this occurs. Currently our forecast sides more with a blend of the NAM/ECMWF, which would result in the warm front moving north of the CWA Wednesday afternoon. The potential for a prolonged period of heavy rainfall will be mitigated if this solution verifies. Models continue to struggle with the handling of the upper-level shortwave on Wednesday night into Thursday and the degree of phasing with the northern stream. More phasing would result in a solution similar to the NAM, which indicates a warm front well to our north, a wide swath of very strong low-level jet winds, and an elevated mixed layer overspreading the warm sector. Given the strength of the EML shown by the NAM, it appears to be underestimating the inland advection of a higher theta-e airmass from the Gulf of Mexico. Due to model inconsistencies and questions regarding the quality of the low-level airmass, we will forego introducing a severe weather threat into the HWO for late Wednesday night into Thursday. The cold front should sweep through on Thursday with drier and cooler conditions to follow for Friday and into the weekend. 87/Grantham && .AVIATION... 12Z TAF Discussion. Main area of light to moderate rain will continue to push east of the terminals by later this morning. Confidence in the ceiling forecast for today is very low. Secondary cold front is showing up as an area of drizzle and low clouds currently to the northwest of the terminals. Current thinking is that areas that currently have VFR cigs will have a period of MVFR cigs with possible temporary IFR when this feature moves through. Skies mainly clear out further upstream but another area of low clouds is developing over northern MS. Further adjustments are likely, but eventually drier air will work in this afternoon allowing cigs to scatter out to VFR, with clearing skies this evening. Overnight, will have to monitor developing easterly flow and low clouds trying to move in from Georgia, and also the possibility of patchy ground fog given moist ground conditions. But confidence in overnight impacts to the terminals remains too low to mention at this time. 32/Davis && .FIRE WEATHER... High RH values and rain chances will continue this morning. No widespread fog development is expected during the next several days. Dry weather is expected for Monday night and Tuesday, but high rain chances will return Tuesday night through Thursday. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 41 69 52 68 / 60 10 0 90 80 Anniston 66 43 71 52 69 / 80 10 0 80 80 Birmingham 65 45 72 55 71 / 50 10 0 90 70 Tuscaloosa 65 46 73 58 76 / 40 0 10 80 50 Calera 67 45 72 55 73 / 70 0 0 80 60 Auburn 70 50 69 54 71 / 100 10 0 50 50 Montgomery 70 50 74 57 78 / 100 10 10 40 40 Troy 72 51 73 57 76 / 100 10 10 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Feb 26, 4:23 AM CST, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 423 AM CST Mon Feb 26 2018 ALZ011>015-017>050-271330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 423 AM CST Mon Feb 26 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor river flooding will continue along the Tombigbee River in southwestern Alabama. See River Flood Warnings for the latest information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor river flooding may continue through Wednesday, particularly along the Tombigbee River in southwestern Alabama. Additional heavy rainfall Tuesday night through Thursday could extend the threat a few more days in addition to possible localized flooding. See River Flood Warnings for the latest information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.